7 doctors weighed in:

Is there a treatment for tylenol (acetaminophen) overdose?

7 doctors weighed in
Dr. Scott Bolhack
Wound care
5 doctors agree

In brief: Tylenol (acetaminophen) OD

An oversode of tylenol (acetaminophen) can seriously damage the liver. The antidote to tylenol (acetaminophen) overdose is n-acetylcysteine (nac).
It must be given within eight hours of ingesion of the tylenol (acetaminophen).Tylenol can destroy the liver if ingested in toxic doses.

In brief: Tylenol (acetaminophen) OD

An oversode of tylenol (acetaminophen) can seriously damage the liver. The antidote to tylenol (acetaminophen) overdose is n-acetylcysteine (nac).
It must be given within eight hours of ingesion of the tylenol (acetaminophen).Tylenol can destroy the liver if ingested in toxic doses.
Dr. Scott Bolhack
Dr. Scott Bolhack
Thank
1 comment
Dr. William Walsh
NAC can be given up to three days later with some benefit, but most of the harm is already done by that point.
Dr. Jennifer Letourneau
Critical Care
1 doctor agrees

In brief: Mucomyst (acetylcysteine)

When discovered early, administration of n-acetylcysteine (mucomyst) intravenously may help individuals with tylenol (acetaminophen) toxicity avoid the need for liver transplant.
Oral use of this medication is not likely to be as helpful as the IV form. Otherwise, supportive care by a medical team is provided.

In brief: Mucomyst (acetylcysteine)

When discovered early, administration of n-acetylcysteine (mucomyst) intravenously may help individuals with tylenol (acetaminophen) toxicity avoid the need for liver transplant.
Oral use of this medication is not likely to be as helpful as the IV form. Otherwise, supportive care by a medical team is provided.
Dr. Jennifer Letourneau
Dr. Jennifer Letourneau
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors